Alert archive / Georgia / Special Weather Statements in 2019

Special Weather Statement, NWS Charleston, SC

July 19, 2019Liberty County, Georgia

NWS Charleston, SC issued this special weather statement at Jul 19, 2019, 4:21 PM EDT for Liberty County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2019, 4:21 PM EDT (20:21 UTC)
Expired
Jul 19, 2019, 5:00 PM EDT
In force
39 min
Issued by
NWS Charleston, SC

County Liberty County, GA

The radar

The Charleston,SC radar (KCLX), 92 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2019-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2086 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2019-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2086 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

966 
WWUS82 KCHS 192021
SPSCHS

Special Weather Statement
National Weather Service Charleston SC
421 PM EDT Fri Jul 19 2019

GAZ116>119-138-192100-
Inland Liberty-Coastal Chatham-Inland Chatham-Inland Bryan-Coastal
Bryan-
421 PM EDT Fri Jul 19 2019

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...LIBERTY AND
CHATHAM COUNTIES...

At 420 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Richmond Hill, moving north at 5 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light, unsecured objects.

Some locations in the path of this storm include...
Richmond Hill, Keller and Belfast. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3177 8127 3180 8142 3185 8150 3189 8152
      3198 8144 3199 8136 3193 8118
TIME...MOT...LOC 2020Z 208DEG 5KT 3189 8137 

$$

DPB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 19, 3:39 PM EDT, 42 minutes earlier.

Area forecast discussion, Jul 19, 3:39 PM EDT, 42 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
339 PM EDT Fri Jul 19 2019

.SYNOPSIS...
The area will remain situated between an inland trough and
Atlantic high pressure. A cold front is expected to stall over
or close to the region by the middle of next week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Convection has really struggled to get going across the local
area though we are flanked by scattered to numerous showers and
tstms to the west and south, mainly oriented along the surface
trough. Convection is expected to gradually move into our inland
southeast GA zones late this afternoon. The sea breeze is also
beginning to develop, though we may be beyond the time of
greatest instability by the time it begins advancing inland.
Only weak upper vorticity energy exists across southeast GA and
it's progged by the NAM to shift northwest through mid evening.
We show the greatest PoPs across inland areas through early
this evening, diminishing below 15% by late this evening.
Isolated convection will be possible over the coastal waters
later tonight as a weak land breeze develops.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
Overall, the pattern looks as though it will favor decreasing
thunderstorm coverage through this period with continued warm
temperatures. Upper ridging will prevail this weekend, then
weaken through Monday as longwave troughing spreads into the
eastern half of the CONUS. At the surface, the pattern will
virtually remain the same through the period featuring an inland
trough and subtropical high pressure to the east. Model precip
fields almost all show less convective coverage each day, with
the lowest perhaps on Sunday. Still with temperatures reaching
the mid to upper 90s each day, it will be hard to not at least
get isolated coverage each afternoon. So the forecast contains
20-30 percent chances each day. While there is no significant
organized severe threat, it is interesting to note that model
soundings each day show DCAPE values in the 1000-1300 J/kg
range. So whatever storms do develop could have an enhanced
ability to produce strong wind gusts. Can't rule out a strong to
marginally severe storm each day. Heat index values are
expected to top out around 105 each day, highest along the
coast, so it does not appear likely that Heat Advisories will be
needed.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A substantial pattern change for the southeast states with the
summer ridge giving way to broad mid/upper level troughing. A
slow moving cold front is forecast to drift from the mountains on
Tuesday, over eastern GA and the coastal Carolinas during mid week.
Confidence continues to slowly increase for numerous showers and
tstms across the forecast area during the middle of next week. The
increase in clouds and precip will result in lower temps that
average near or slightly below climo after Tuesday.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
VFR conditions will prevail into at least early afternoon.
Thereafter we expect scattered SHRA/TSRA at or near the
terminals, with the highest probabilities of flight restrictions
to occur roughly between 20Z and 23Z. Impacts appear high
enough at KSAV to include a tempo group for MVFR conditions, but
just VCTS and CB clouds at KCHS.

Extended Aviation Outlook: Brief flight restrictions and
gusty/shifting winds could occur within/near thunderstorms,
especially during the afternoon/evening hours. The chance for
thunderstorms/associated flight restrictions could be greatest
starting Tuesday as a cold front approaches the region.

&&

.MARINE...
Moderate southwest flow will continue through tonight with seas
2-4 ft.

South to southwest flow will prevail through most of the period.
Wind speeds this weekend and into Monday will be enhanced at
times, surging into the 15-20 knot range. As we get closer to
the middle of next week speeds should be topping out in the
10-15 knot range. Seas should be 2-3 feet through most of the
period, though up to 4 feet around 20 nm and beyond this weekend
and early next week with the stronger periods of winds.
Overall, conditions are expected to remain below Small Craft
Advisory thresholds.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...JRL
SHORT TERM...BSH
LONG TERM...ST
AVIATION...BSH/JRL
MARINE...BSH/JRL
Hazardous weather outlook, Jul 19, 3:39 PM EDT, 42 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
339 PM EDT Fri Jul 19 2019

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-201945-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
339 PM EDT Fri Jul 19 2019

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Local storm report, Jul 19, 10:57 AM EDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1057 AM EDT FRI JUL 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 PM     MARINE TSTM WIND 2 ENE JAMES ISLAND      32.76N  79.92W
07/18/2019  M40 MPH          AMZ330             SC   OFFICIAL NWS OBS

            THE WEATHER STATION AT FORT JOHNSON MEASURED A 35 KNOT
            WIND GUST.

0948 PM     MARINE TSTM WIND 2 ESE CHARLESTON        32.77N  79.91W
07/18/2019  M39 MPH          AMZ330             SC   MESONET

            THE WEATHERFLOW SITE AT SHUTES FOLLY IN CHARLESTON
            HARBOR MEASURED A 34 KNOT WIND GUST.

1001 PM     MARINE TSTM WIND 4 ESE CHARLESTON        32.75N  79.87W
07/18/2019  M39 MPH          AMZ330             SC   MESONET

            THE WEATHERFLOW SITE AT FORT SUMTER MEASURED A 34 KNOT
            WIND GUST.

&&

EVENT NUMBER CHS1900813
EVENT NUMBER CHS1900814
EVENT NUMBER CHS1900815

BSH
Special weather statement, Jul 19, 3:52 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Charleston SC
352 PM EDT Fri Jul 19 2019

GAZ087-088-192030-
Jenkins-Screven-
352 PM EDT Fri Jul 19 2019

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND JENKINS
COUNTIES...

At 351 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Emmalane, or near Millen. This storm was
nearly stationary.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include...
Millen, Butts, Rocky Ford, Woodcliff, Perkins, Emmalane, Herndon and
Scarboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3289 8212 3292 8208 3292 8195 3295 8186
      3295 8182 3291 8176 3294 8170 3284 8168
      3262 8179 3264 8180 3265 8184 3261 8201
      3266 8208 3283 8215
TIME...MOT...LOC 1951Z 231DEG 3KT 3278 8199

DPB
Special weather statement, Jul 19, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
421 PM EDT Fri Jul 19 2019

GAZ116>119-138-192100-
Inland Liberty-Coastal Chatham-Inland Chatham-Inland Bryan-Coastal
Bryan-
421 PM EDT Fri Jul 19 2019

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...LIBERTY AND
CHATHAM COUNTIES...

At 420 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Richmond Hill, moving north at 5 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include...
Richmond Hill, Keller and Belfast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3177 8127 3180 8142 3185 8150 3189 8152
      3198 8144 3199 8136 3193 8118
TIME...MOT...LOC 2020Z 208DEG 5KT 3189 8137

DPB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:21 PM EDTSpecial Weather StatementCHSHampton39 min
Jul 18, 8:54 PM EDTSpecial Marine WarningCHS51 min
Jul 18, 9:01 PM EDTSpecial Weather StatementCHSColleton29 min
Jul 18, 9:04 PM EDTSpecial Weather StatementCHSColleton26 min
Jul 18, 10:01 PM EDTAreal Flood AdvisoryCHSCharleston89 min
Jul 19, 7:09 PM EDTSpecial Weather StatementCHSJasper51 min
Jul 18, 8:24 PM EDTSpecial Weather StatementCHSEvans36 min
Jul 19, 3:52 PM EDTSpecial Weather StatementCHSJenkins38 min
Jul 19, 4:30 PM EDTSpecial Weather StatementCHSScreven45 min
Jul 19, 5:26 PM EDTSpecial Weather StatementCHSLong34 min

Nearby

Special Weather Statements in Georgia, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.